Thunderstorm Wind, Clinton
- When
- May 30, 2:30 PM CST
- Where
- Clinton County, 2 mi W of Jamestown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.733, -89.550
Amateur radio spotters reported trees down west of Jamestown.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 30, 1:30 AM CST, 13 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 AM CDT SUN MAY 30 2004 COLD FRONT EXTENDED FROM NORTHWEST IA ACROSS CENTRAL KS INTO THE TX PANHANDLE EARLY THIS MORNING. EXPECT THE COLD FRONT TO PUSH INTO THE NORTHWEST CORNER OF MO BY 12Z TODAY AND THEN INTO SOUTHEAST MO BY MIDNIGHT. UPPER JET OF 100 KTS EXTENDED FROM NORTHWEST WA INTO THE GREAT BASIN LAST EVENING WITH SECOND JET OF 100-120 KTS FROM NY EASTWARD. WESTERN JET MIGRATES SOUTHEASTWARD WITH THE MODELS FAIRLY SIMILAR BY THIS EVENING. STRONG 500 MB SHORT WAVE WILL ROLL ACROSS THE REGION TONIGHT. THE ETA, GFS, AND UKMET HAVE BEEN BEEN SIMILAR WITH THIS FEATURE PAST SEVERAL RUNS. THE 3 MODELS FORECAST STRONG NEGATIVE TILTED TROF WILL MOVE ACROSS THE AREA TONIGHT AND INTO THE UPPER MIDWEST AND THE OH VALLEY BY 12Z MEMORIAL DAY. WITH THE EXCESSIVE RAIN THE PAST WEEK AND WET GROUNDS REMAINING, WILL ISSUE A FLOOD WATCH FOR CENTRAL AND NORTHEAST MO FOR THIS AFTERNOON AND EAST CENTRAL AND SOUTHEAST MO AND SOUTHWEST IL FOR NOON UNTIL MIDNIGHT. THE ETAS QPF LOOKS REASONABLE WITH ITS K INDEX FORECAST FOR THE AFTERNOON AND EVENING PERIOD. MODEL FORECASTS A BAND OF 40 KS FROM NORTHEAST MO INTO SOUTHWEST MO LATE AFTERNOON AND ACROSS THE STL METRO AREA DURING THE EARLY EVENING. DRIER AIR IS ADVECTED RAPIDLY ACROSS THE AREA TONIGHT FROM THE WEST. PROFILER NETWORK AT 06Z WAS SHOWING A 850 JET OF 60-70 KTS FROM SOUTHERN OK INTO CENTRAL KS. ETA CONTINUES TO VERIFY FAIRLY CLOSE WITH THE WIND FIELD AND WAS BETTER THAN THE GFS. THE MSAS AT 06Z INDICATED THE STRONGEST SURFACE MOISTURE CONVERGENCE LAID ACROSS NORTH CENTRAL BACK INTO NORTHWEST MO. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON FOR ENTIRE AREA AND FOR THIS EVENING FOR EAST CENTRAL AND SOUTHEAST MO .IL...FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON FOR WEST CENTRAL IL AND SOUTHWEST IL FOR THIS AFTERNOON AND EVENING EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 224 AM CDT SUN MAY 30 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 224 AM CDT SUN MAY 30 2004 ...SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES EXPECTED THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS MUCH OF CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI...AND SOUTHWEST ILLINOIS. SOME CITIES IN THE HIGH RISK AREA INCLUDE ST LOUIS...JEFFERSON CITY...FULTON...HERMANN...BOWLING GREEN...CUBA...POTOSI...FARMINGTON...FREDERICKTOWN...PITTSFIELD... CARLINVILLE...SALEM...AND CHESTER. SURROUNDING THE HIGH RISK AREA... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME CITIES IN THE MODERATE RISK AREA INCLUDE COLUMBIA...CALIFORNIA... MEXICO...PARIS...EDINA...MONROE CITY...HANNIBAL...AND QUINCY. WHILE THERE IS A CHANCE OF A FEW STRONG TO SEVERE THUNDERSTORMS THIS MORNING...THE GREATEST THREAT OF SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AS IT MOVES INTO CENTRAL AND NORTHEAST MISSOURI DURING THE EARLY TO MID-AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO RAPIDLY BECOME SEVERE AS THEY DEVELOP INTO SUPERCELLS... INCREASING IN AREAL COVERAGE AS THEY MOVE EASTWARD ACROSS EASTERN MISSOURI AND WESTERN ILLINOIS DURING THE AFTERNOON AND EVENING. THIS IS A PARTICULARLY DANGEROUS SITUATION WITH THE POTENTIAL FOR A FEW STRONG LONG-LIVED TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL ACCOMPANYING THE THUNDERSTORMS WILL ALSO RESULT IN A FLASH FLOOD THREAT...ESPECIALLY OVER PORTIONS OF SOUTHEAST MISSOURI. PEOPLE ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER FORECASTS AND STATEMENTS...AND BE PREPARED IF SEVERE WEATHER THREATENS. DUE TO THE HOLIDAY WEEKEND...PEOPLE WHICH WILL BE OUTDOORS ARE URGED TO HAVE A SOURCE OF QUICK WEATHER INFORMATION CLOSE AT HAND. ALSO PEOPLE LIVING NEAR FLOOD-PRONE AREAS...CREEKS...STREAMS OR RIVERS...OR WITH RECREATIONAL INTERESTS IN THESE LOCATIONS NEED TO PAY VERY CLOSE ATTENTION TO RAPIDLY CHANGING WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AFTERNOON ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND ACROSS THE ENTIRE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. SPOTTER GROUPS SHOULD PLAN ACCORDINGLY. GLASS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
321 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL CREVE COEUR 38.66N 90.44W
05/30/2004 0.50 INCH ST. LOUIS MO TRAINED SPOTTER
0319 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
05/30/2004 0.25 INCH ST. LOUIS MO TRAINED SPOTTER
LINDBERGH AND SCHUETZ ROAD.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
321 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL CREVE COEUR 38.66N 90.44W
05/30/2004 0.50 INCH ST. LOUIS MO TRAINED SPOTTER
0319 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
05/30/2004 0.25 INCH ST. LOUIS MO TRAINED SPOTTER
LINDBERGH AND SCHUETZ ROAD.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL OVERLAND 38.70N 90.37W
05/30/2004 0.50 INCH ST. LOUIS MO TRAINED SPOTTER
SEVERAL REPORTS OF 1/2 INCH HAIL FROM MARYLAND HEIGHTS
AND OVERLAND.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL OVERLAND 38.70N 90.37W
05/30/2004 0.50 INCH ST. LOUIS MO TRAINED SPOTTER
SEVERAL REPORTS OF 1/2 INCH HAIL FROM MARYLAND HEIGHTS
AND OVERLAND.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 S MAYWOOD 39.94N 91.60W
05/30/2004 1.00 INCH MARION MO TRAINED SPOTTER
HIGHWAY 6 AT MAYWOOD
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 S MAYWOOD 39.94N 91.60W
05/30/2004 1.00 INCH MARION MO TRAINED SPOTTER
HIGHWAY 6 AT MAYWOOD
&&
CVKINGThe St Louis radar (KLSX), 98 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Amateur radio spotters reported trees down west of Jamestown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397619.